Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS New Orleans, LA

September 8, 2021Saint Charles Parish, Louisiana

NWS New Orleans, LA issued this special weather statement at Sep 8, 2021, 10:21 AM CDT for Saint Charles Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2021, 10:21 AM CDT (15:21 UTC)
Expired
Sep 8, 2021, 10:45 AM CDT
In force
24 min
Issued by
NWS New Orleans, LA
Hail
0.00 in
Wind
30

County Saint Charles Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 3.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1977 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1977 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
731 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

445 
WWUS84 KLIX 081521
SPSLIX

Special Weather Statement
National Weather Service New Orleans LA
1021 AM CDT Wed Sep 8 2021
 
LAZ058-060-061-081545-
St. Charles LA-St. John The Baptist LA-Upper Jefferson LA-
1021 AM CDT Wed Sep 8 2021

...A thunderstorm with a funnel cloud will impact portions of 
eastern St. John The Baptist, northwestern St. Charles and 
northwestern Jefferson Parishes through 1045 AM CDT...

At 1019 AM CDT, trained weather spotters reported a thunderstorm 
with a waterspout over St. Rose, or 5 miles east of Hahnville. This 
storm was drifting west at 5 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Trained weather spotters.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Hahnville, Laplace, Norco, Paradis, Luling, Boutte, Ama, Destrehan,
Taft, New Sarpy, St. Rose, Montz, Waggaman, Killona, Des Allemands
and Bayou Gauche.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 213 and 222.
 Interstate 310 between mile markers 1 and 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in New Orleans.

&&

LAT...LON 3009 9045 3007 9039 3006 9037 3006 9035
      3003 9026 2990 9026 2984 9047
TIME...MOT...LOC 1519Z 089DEG 3KT 2998 9033 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

TD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Sep 8, 3:31 AM CDT, 6 hours 50 minutes earlier.

Area forecast discussion, Sep 8, 3:31 AM CDT, 6 hours 50 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
331 AM CDT Wed Sep 8 2021

.SYNOPSIS...

Upper ridging over the Great Basin in the west extending eastward
into Texas and northwest Louisiana, with upper troughing over the
Great Lakes with a strong shortwave currently located in
Wisconsin. The cold front with this shortwave extended from
southern Illinois into the Texas Panhandle this morning. A
disturbance over the central Gulf of Mexico is associated with a
surface trough.

Scattered showers and storms over the marine area this morning,
with more isolated convection near the coast associated with the
Gulf disturbance. Temperatures at 3 AM CDT were mainly in the
lower and middle 70s.

&&

.SHORT TERM (through Friday night)...

Any significant weather impacts in the short term for most of the
area should be limited to the daytime hours today. With
precipitable water values near 2 inches for much of the area today
and convective temperatures in the mid 80s, expect scattered
convection to develop around midday with an emphasis on the
southeast half of the area. Any heavy rain should be rather
localized and not worthy of a large scale Flash Flood Watch, but
can't rule out one or two problem spots. The larger concern will
be the lightning threat considering the current infrastructure
status. The heat concerns are becoming somewhat more limited, with
forecast apparent temperature values of 100F or greater more
limited to the river parishes today, and afternoon convection may
allow for an early cancellation to the current Heat Advisory.

Convection should wind down early this evening, as the cold front
to the north moving southward. The front should move through most
or all of the area at some point late tonight or Thursday morning.
Any convection on Thursday should be limited to areas near the
coast, mainly south of Interstate 10, and wouldn't be surprised if
all land areas are dry on Thursday, as precipitable water values
drop during the day to around 1.5 by midday, and below an inch
Thursday night. GFSBufr soundings at New Orleans are expected to
be below an inch from Thursday evening into at least Saturday
morning. These values, climatologically, are in the lowest 10% of
our sounding climatology for the 2nd week of September. Needless
to say, precipitation isn't expected from Thursday evening through
Saturday.

What will probably be more noticeable, and welcome, will be the
lower humidity levels. Dew points will be falling during the day
on Thursday, and more widely felt Thursday night and Friday.
Forecast dew points should be in the 50s and lower 60s for almost
all areas Thursday night into Saturday morning. This should
provide some relief from the heat in areas where the power grid is
still fragile as overnight lows should be in the 60s for much of
the area Friday and Saturday mornings, with even some upper 50s
possible in the normally cooler drainage areas near the Pearl and
Pascagoula River basins and over southwest Mississippi. Highs will
still be in the mid 80s to around 90 during the afternoon, but
with noticeably lower humidity. 35

&&

.LONG TERM (Saturday and beyond)...

An early fall-like pattern change in store for the end of the week
as a 1024 MB high pressure will sit off the mid-Atlantic to kick off
the first half of the weekend while an upper level trough over the
northeast extends down through the southern Appalachians to end the
work week.  This will provide drainage conditions with a northerly
flow allowing for overnight low temperatures to dip down into the
lower 60s interior areas with a few upper 50s over SW Mississippi
not being ruled out Saturday morning as very dry conditions bring
dewpoints down to the 50s. High temperatures will rebound back into
the middle and upper 80s for highs on Saturday under high pressure
and sunny skies. Meanwhile upper level ridging will continue over
the southern Plains. High pressure will slide off to the east as a
disturbance moves through the western Gulf on Saturday and Sunday.
Moisture will return as a result by Sunday with PW's returning to
near climo brining increased low level moisture with rain chances
increasing by Sunday afternoon. Moisture will continue to flow up
from the gulf around the high pressure system off to our east. This
as a result will keep rain chances in the 30 to 50 percent range
through the remainder of the forecast. GP

&&

.AVIATION...

Will need to monitor the threat of low stratus or patchy fog at a
few sites closer to sunrise, but any of that should mix out by
15z. Beyond 15z MVFR ceilings likely to develop as we reach
convective temperatures in the mid 80s. Main threat likely to be
as early as 18z at KHUM/KMSY/KNEW/KASD/KGPT spreading northwest to
the remaining terminals during the afternoon. Brief IFR conditions
possible with the convection. Most convection should dissipate
beyond 00z Thursday. While VFR conditions are expected beyond 00z,
can't rule out a few patches of light fog toward 12z Thursday. 35

&&

.MARINE...

Other than the thunderstorm threat over the next 24 hours or so,
the only marine concern will be an increase in winds behind the
cold front Thursday night or Friday morning, with a brief period
of winds above 15 knots possible during the first half of Friday
before subsiding. 35

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  89  68  87  60 /  30   0   0   0
BTR  89  69  88  61 /  30  10  10   0
ASD  89  71  91  63 /  60  20  20   0
MSY  90  76  91  71 /  50  20  20  10
GPT  88  72  90  65 /  70  20  20  10
PQL  87  71  90  64 /  70  30  20  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Heat Advisory from 9 AM this morning to 5 PM CDT this afternoon
     for LAZ049-050-057>060.

GM...None.
MS...None.
GM...None.
&&

In the hours before

Special weather statement, Sep 8, 10:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1021 AM CDT Wed Sep 8 2021

LAZ058-060-061-081545-
St. Charles LA-St. John The Baptist LA-Upper Jefferson LA-
1021 AM CDT Wed Sep 8 2021

...A thunderstorm with a funnel cloud will impact portions of
eastern St. John The Baptist, northwestern St. Charles and
northwestern Jefferson Parishes through 1045 AM CDT...

At 1019 AM CDT, trained weather spotters reported a thunderstorm
with a waterspout over St. Rose, or 5 miles east of Hahnville. This
storm was drifting west at 5 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Trained weather spotters.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hahnville, Laplace, Norco, Paradis, Luling, Boutte, Ama, Destrehan,
Taft, New Sarpy, St. Rose, Montz, Waggaman, Killona, Des Allemands
and Bayou Gauche.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 213 and 222.
 Interstate 310 between mile markers 1 and 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in New Orleans.

&&

LAT...LON 3009 9045 3007 9039 3006 9037 3006 9035
      3003 9026 2990 9026 2984 9047
TIME...MOT...LOC 1519Z 089DEG 3KT 2998 9033

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

TD

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 11:30 AM CDTSpecial Weather StatementLIXSaint Charles45 min
Sep 8, 12:56 PM CDTSpecial Weather StatementLIXLafourche34 min
Sep 8, 3:22 PM CDTSpecial Weather StatementLIXHancock38 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.